Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 253, NWS Tallahassee, FL

August 25, 2017Jefferson County, Leon County, Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 25, 2017, 10:58 PM EDT for Jefferson County, Leon County, Madison County, Florida. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2017, 10:58 PM EDT (02:58 UTC)
Expired
Aug 26, 2017, 12:00 AM EDT
In force
62 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Leon County, FL, Madison County, FL

The radar

The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 11:00 PM EDTTSTM WND DMG2 Ssw Monticello, FLMULTIPLE REPORTS OF TREES DOWN IN JEFFERSON COUNTY INCLUDING ONE ALONG WAUKEENAH HWY.
Aug 25, 11:00 PM EDTTSTM WND DMGS Monticello, FLFALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE ALONG POPLAR STREET IN MONTICELLO. REPORTED ON DUKE ENERGY OUTAGE WEBSITE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1882 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1882 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WUUS52 KTAE 260258
SVRTAE
FLC065-073-079-260400-
/O.NEW.KTAE.SV.W.0253.170826T0258Z-170826T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1058 PM EDT FRI AUG 25 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Jefferson County in Big Bend of Florida...
  Eastern Leon County in Big Bend of Florida...
  Southwestern Madison County in Big Bend of Florida...

* Until midnight EDT

* At 1058 PM EDT, a severe thunderstorm was located near Monticello,
  moving southwest at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Monticello, Tallahassee, Alma, Cody, Dills, Lamont, Eridu, Nash,
  Miccosukee, Thomas City, Drifton, Casa Blanco, Chaires, Waukeenah,
  Wacissa, Wacissa Springs, Lake Miccosukee, Fincher, Chaires
  Crossroads and Festus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.

&&

LAT...LON 3030 8373 3031 8382 3030 8382 3028 8384
      3033 8416 3068 8410 3065 8362
TIME...MOT...LOC 0258Z 043DEG 21KT 3060 8387 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
3 follow-up statements
880 
WWUS52 KTAE 260319
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1119 PM EDT FRI AUG 25 2017

FLC065-073-079-260400-
/O.CON.KTAE.SV.W.0253.000000T0000Z-170826T0400Z/
Jefferson FL-Leon FL-Madison FL-
1119 PM EDT FRI AUG 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR JEFFERSON...EASTERN LEON AND SOUTHWESTERN MADISON COUNTIES...

At 1119 PM EDT, a severe thunderstorm was located near Monticello,
moving southwest at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Monticello, Tallahassee, Alma, Cody, Dills, Lamont, Eridu, Nash,
Miccosukee, Thomas City, Drifton, Casa Blanco, Chaires, Waukeenah,
Wacissa, Wacissa Springs, Lake Miccosukee, Fincher, Chaires
Crossroads and Festus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3031 8382 3030 8382 3028 8384 3033 8416
      3068 8410 3066 8372 3030 8374
TIME...MOT...LOC 0319Z 043DEG 21KT 3051 8397 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
425 
WWUS52 KTAE 260326
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1126 PM EDT FRI AUG 25 2017

FLC079-260336-
/O.CAN.KTAE.SV.W.0253.000000T0000Z-170826T0400Z/
Madison FL-
1126 PM EDT FRI AUG 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3032 8381 3031 8382 3030 8382 3028 8384
      3033 8416 3059 8411 3057 8378
TIME...MOT...LOC 0326Z 043DEG 21KT 3048 8400 

$$

FLC065-073-260400-
/O.CON.KTAE.SV.W.0253.000000T0000Z-170826T0400Z/
Jefferson FL-Leon FL-
1126 PM EDT FRI AUG 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHWESTERN JEFFERSON AND SOUTHEASTERN LEON COUNTIES...

At 1126 PM EDT, a severe thunderstorm was located 9 miles southwest 
of Monticello, moving southwest at 25 mph. Trees have been reported 
down in Jefferson county.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Monticello, Tallahassee, Cody, Chaires Crossroads, Lamont, Baum,
Capps, Lois, Nash, Thomas City, Drifton, Capitola, Casa Blanco,
Chaires, Waukeenah, Montivilla, Wacissa, Lloyd, Wacissa Springs and
Lake Miccosukee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3032 8381 3031 8382 3030 8382 3028 8384
      3033 8416 3059 8411 3057 8378
TIME...MOT...LOC 0326Z 043DEG 21KT 3048 8400 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
202 
WWUS52 KTAE 260336
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1136 PM EDT FRI AUG 25 2017

FLC065-073-260400-
/O.CON.KTAE.SV.W.0253.000000T0000Z-170826T0400Z/
Jefferson FL-Leon FL-
1136 PM EDT FRI AUG 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WEST CENTRAL JEFFERSON AND SOUTHEASTERN LEON COUNTIES...

At 1136 PM EDT, a severe thunderstorm was located 10 miles southwest 
of Monticello, moving southwest at 20 mph. Multiple trees have been 
blown down in Jefferson county.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Tallahassee, Cody, Chaires Crossroads, Lamont, Baum, Capps, Nash,
Thomas City, Drifton, Capitola, Chaires, Waukeenah, Wacissa, Lloyd
and Wacissa Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3032 8381 3031 8382 3030 8382 3028 8384
      3033 8416 3053 8412 3050 8379
TIME...MOT...LOC 0336Z 035DEG 19KT 3043 8400 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:46 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 25, 9:46 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
946 PM EDT Fri Aug 25 2017

.UPDATE...

Showers and storms moving through south-central Georgia this
evening have the potential to produce occasional gusty winds.
These storms will generally move south-southwest along the
instability gradient (a line from about Tifton through
Tallahassee). Expect these storms to persist all the way to the
coast, with convection continuing in the Gulf through the night.
Updated PoPs to reflect this, otherwise no changes were made to
the forecast for tonight.

&&

.PREV DISCUSSION [724 PM EDT]...

.NEAR TERM [Through Tonight]...
Showers and storms will get a late kickoff today but once the east
coast seabreeze and a weak surface trough/frontal boundary interact,
isolated to widely scattered convection should develop this
afternoon and evening. Short term models indicate this convection
developing westward across SW GA and the FL Big Bend and perhaps
reaching the Apalachicola River area by late evening/around midnight
before dissipating. Mostly to partly cloudy skies are expected in
the overnight periods with lows in the mid 70s.

.SHORT TERM [Saturday Through Sunday Night]...
At the start of the period, weak ridging will be in place across
the western half of the forecast area. A tropical disturbance just
inland over the Central Florida Peninsula will be moving NE
across the state and into the Western Atlantic Sat-Sun. This will
result in a fairly tight PoP gradient across the forecast area as
the effects of dry NE flow keep rain chances 10 percent or less
across much of the region, though some areas in the Florida Big
Bend will have a chance of seeing scattered showers and
thunderstorms during the afternoon hours, especially on Saturday
as the tropical disturbance is nearer the area.

By late Sunday, the tropical disturbance is expected to be moving
away from NE Florida and as a result, the area will be left with
fairly light flow and dry conditions to start Monday. Expect
overnight temperatures on Sunday to drop into upper 60s in many
locations.

.LONG TERM [Monday Through Friday]...
At the start of the period, our region is essentially between a
departing tropical disturbance off the US East Coast and a nearly
stationary Harvey across Coastal Texas. This pattern looks to
persist through at least Tuesday and would produce below normal
rain chances in our region. Thereafter, model guidance this cycle
suggests that the trough moving through the Great Lakes on
Tuesday may not induce much northward movement in Harvey by mid
week and as a result, much of the associated tropical moisture
stays more to our west. The net effect of this change from
yesterday results in a forecast for Wednesday through Friday that
features PoPs near climatology for late August (around 40 percent
during the day). High temperatures will be in the upper 80s to
near 90.

.AVIATION [Through 00Z Sunday]...

Scattered showers and storms continue along a line that splits ECP
and TLH as well as ABY and VLD. This trend will likely continue
for the next few hours with the threat of impacted a specific
terminal being low. Near morning, there are indications that an
MVFR cloud deck will impact ABY and VLD, but will likely scatter
before reaching DHN and TLH. Showers and storms will be most
likely late tomorrow afternoon at VLD, TLH, and ECP.

.MARINE...
Swell from Harvey will arrive across the marine area this evening
and persist through the weekend. Even with winds 15 knots or less
through the weekend, seas will reach 4 to 5 feet at times offshore.

With the increase swell, dangerous surf and rip currents are
expected this week along the Florida Panhandle Beaches.

.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.

.HYDROLOGY...
The forecast through Tuesday is on the drier side and as a result,
there are no immediate flood concerns. Increasing moisture by
Wednesday could result in some locally heavy rainfall, but given
the dry conditions over the last couple of weeks, any flood risk
is very low.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  93  72  91  69 /  50  10  10  10   0
Panama City   78  90  74  90  73 /  20  10  10  10  10
Dothan        74  91  69  89  68 /  10  10   0  10   0
Albany        74  91  69  89  68 /  20  10   0   0   0
Valdosta      73  90  69  89  67 /  60  20   0  10   0
Cross City    75  90  72  89  69 /  50  50  20  10  10
Apalachicola  76  90  74  90  72 /  30  20  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Saturday night for Coastal
     Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Harrigan
NEAR TERM...Scholl
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Harrigan
MARINE...Godsey
FIRE WEATHER...Harrigan
HYDROLOGY...Godsey

In the hours before

Special weather statement, Aug 25, 9:00 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
900 PM EDT FRI AUG 25 2017

GAZ148-260145-
Berrien GA-
900 PM EDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR BERRIEN COUNTY UNTIL 945 PM
EDT...

At 859 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Willacoochee, moving southwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Nashville, Alapaha, Cottle, Berrien Co A/P, Allenville, Weber, Glory
and Bannockburn.

LAT...LON 3123 8305 3115 8304 3114 8305 3115 8316
      3109 8317 3120 8334 3124 8333 3126 8338
      3131 8344 3131 8343 3146 8315 3144 8314
      3140 8314 3139 8312 3136 8311 3133 8306
      3130 8306 3128 8304
TIME...MOT...LOC 0059Z 040DEG 11KT 3139 8305

03-WESTON
Special weather statement, Aug 25, 9:42 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
942 PM EDT FRI AUG 25 2017

GAZ147-159-160-260230-
Brooks GA-Lowndes GA-Cook GA-
942 PM EDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOK...NORTHWESTERN
LOWNDES AND BROOKS COUNTIES UNTIL 1030 PM EDT...

At 942 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles north of Quitman, moving south at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Quitman, Hahira, Morven, Cecil, Dixie, Barney, Grooverville, Greggs,
Pidcock, Nankin, I-75 At Exit 29, Empress, Brooks Co A/p and Blue
Springs.

LAT...LON 3064 8345 3065 8367 3067 8375 3074 8374
      3103 8362 3104 8357 3108 8358 3109 8357
      3110 8357 3110 8356 3106 8335
TIME...MOT...LOC 0142Z 012DEG 15KT 3093 8355

03-WESTON
Special weather statement, Aug 25, 9:44 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
944 PM EDT FRI AUG 25 2017

GAZ147-148-159>161-260230-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
944 PM EDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...LOWNDES...NORTHWESTERN LANIER AND EAST CENTRAL BROOKS
COUNTIES UNTIL 1030 PM EDT...

At 944 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ray City, or near Nashville, moving south at
15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Nashville, Lakeland, Valdosta, Hahira, Ray City, Moody Air Force
Base, I-75 At Exit 16, Remerton, Meigs, Dasher, Naylor, Berrien Co
A/P, Barretts, New Lois, Hansell, Valdosta Regional Airport,
Kinderlou, Allenville, I-75 At Exit 22 and I-75 At Exit 11.

LAT...LON 3085 8308 3083 8309 3083 8310 3080 8310
      3080 8312 3079 8313 3073 8314 3076 8343
      3110 8334 3124 8324 3120 8305 3119 8305
      3118 8304
TIME...MOT...LOC 0144Z 012DEG 15KT 3115 8316

03-WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 10:34 PM EDTSevere Thunderstorm WarningTAEJefferson26 min
Aug 25, 11:47 PM EDTSpecial Weather StatementTAEJefferson43 min
Aug 25, 11:56 PM EDTSpecial Marine WarningTAE2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.